Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
185 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Ativan?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3119 Questions

default
Posted on Fri, 8 Dec 2017 in Mental Health
Question: how long after after .25 mg of ativan will it start.to work? what are side effects? what other meds interact with ativan
doctor
Answered by Dr. Ashok Kumar 29 minutes later
Brief Answer:
Excessive sedation and rebound insomnia could be a side effect

Detailed Answer:
Hello,
Thanks for using HealthcareMagic.

I read your query and understand your concerns.

Ativan takes about one hour to reach peak levels.

For 0.25 mg side effects are very much limited and includes excessive sedation and rebound insomnia. The others include cognitive disturbance and falls especially in middle and older age individuals.

Regarding interaction it is one of the safe medications and no serious interactions known at 0.25 mg dose.

I hope this helps you.
Feel free to write back to me if you have more questions.
Thanks again.
Above answer was peer-reviewed by : Dr. Vishesh Rohatgi
doctor
default
Follow up: Dr. Ashok Kumar 4 hours later
i have been taking lamoTRIgine (for anxiety) for 10 days. The first 7 days dosage was .25 mg. Dosage was then increased to .50 mg. @ questions: I have been slightly edgy(anxious) almost every day since I began taking this medicine. Is this normal? i took Ativan at 3:00 a.m. I feel asleep, but awoke with anxiety symptoms about 5 hours later. Why?
doctor
Answered by Dr. Ashok Kumar 6 minutes later
Brief Answer:
Follow up

Detailed Answer:
Hello,
Thanks for follow up.

Before I answer your question I request you to check the dose of lamotrigine as there are no 0.25 or 0.5 mg tablets for this medication. I guess you wrongly put . before mentioning the mg. I means it should be 25 and 50 mg.

Although it is not possible to speculate the cause for problem with limited information but I must inform you that anxiety is one of the side effect of lamotrigine during initial course and this could be the reason for feeling edgy.


The reason for feeling anxiety is same as 0.25 mg of Ativan is too low to handle anxiety initially although it is possible that you will have better control with anxiety over coming days.

I hope this helps you further.
Thanks and regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 41 minutes later
thank you very much, Doctor. for the answers and for noticing my error re the lamotrigine dosage. One more question - do any vitamins, herbs interact with lamotrigine?
doctor
Answered by Dr. Ashok Kumar 18 minutes later
Brief Answer:
Yes

Detailed Answer:
Hello,
Thanks for follow up and feedback.

There are many herbs which interat with lamotrigine. The most noticeable among them is kava kava, valerian, St Johns wort, kola and ginseng.

Always report to your doctor about the details of herbs as it is important to avoid interactions.

I hope this answers you further.

Feel free to write back to me if you have more questions.
In future, if you wish to ask any more questions, you can use the below-mentioned link to contact me.

http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386

Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Ginseng

doctor1 MD

I pooped, and it was raw-meat or pink/red colored. It was moistured, and there were no streaks of blood. I haven t eatten vegetables in about 5...

doctor1 MD

I have a raised welt on my lower lip that follows the whole length of my lip, forming a ridge. I ve never seen this before. I showed my husband. It...

doctor1 MD

Hi I'm a 26 year old male who suffered from tubular gynecomasty since I was 15-16 years old. Recently I moved to a larger city where I had health...

doctor1 MD

Recently, I have become very anxious about my sexual performance (I am 71) that has had some negative results. I would like your opinion on certain...

doctor1 MD

Hi I take blood pressure medication amlodipine 5 mg daily and propranolol 20 mg only when i need it but i am consider taking these supplement to...

doctor1 MD

Sir my mother is taking acitrom 4 m.g for the last 3 years, as she had some thrombus problem in her left hand all of sudden lead to a surgery....